MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cancer (3262)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.It is unknown at this time if the device will be returned for evaluation.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00440, 0001032347-2019-00442, 0001032347-2019-00443.Concomitant medical products ¿ tmj system left fossa component, small, cat# 24-6563, lot# 166460a; tmj system left standard mandibular component, cat# 24-6556, lot# 831890b; "2,4mm" system high torque (ht) cross-drive screw, cat# 91-2710, lot# unk; tmj system cross drive fossa screw, cat# 99-6577, lot# unk.Occupation¿ patient.
 
Event or Problem Description
It was reported a patient underwent a revision to remove temporomandibular implants on the left side.The implant was removed due to squamous cell carcinoma in the oral cavity.Attempts have been made but no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is non-verifiable.No product was returned; therefore, no functional tests or inspections could be performed.An x-ray was received, however, the x-ray showed a right mandible plate which spanned a gap between the patient's ramus and chin, and was fractured at the chin.Five follow up attempts were made for additional information regarding this implant's identity and scans relating to the left mandible and left fossa components in this complaint file.Tmj tracking confirmed that a left mandible (part# 24-6556, lot# 831890b), left fossa (part# 24-6563, lot# 166460a) and screws (part# 91-2710, 99-6577) were implanted on (b)(6) 2010.The provided x-ray was taken on (b)(6) 2019, prior to removal of the right mandible plate, and a nurse from the hospital confirmed that the right mandible was removed (b)(6) 2019.The x-ray was reviewed by the clinical research team, who concluded there was no evidence indicating that a tmj replacement surgery ever occurred on either side of the patient in the images.The most likely underlying cause cannot be determined.There are no additional indications of manufacturing defects.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9173179
Report Number0001032347-2019-00441
Device Sequence Number11395022
Product Code LZD
UDI-Device Identifier00841036036508
UDI-Public00841036036508
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2014
Device Model NumberN/A
Device Catalogue Number24-6556
Device Lot Number831890B
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date10/09/2019
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;